MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC SUPERTRAX NEEDLE TIP CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

COVIDIEN LP - SUPERDIMENSION INC SUPERTRAX NEEDLE TIP CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number AKI00100-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the appropriate device history records of the superdimension console indicates this device was released meeting all quality specifications.Pneumothorax is a known short term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.
 
Event or Problem Description
A patient pneumothorax was discovered after a superdimension enb procedure.A chest tube was required and the patient was hospitalized.Physician was unable to determine what caused the pneumothorax.Patient also reported to have left lower lobe pneumonia and right pleura infusion and now moving forward to vats.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SUPERTRAX NEEDLE TIP CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key6629246
Report Number3004962788-2017-05060
Device Sequence Number815943
Product Code FDX
UDI-Device Identifier10884521200463
UDI-Public10884521200463
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K834402
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAKI00100-01
Device Catalogue NumberAKI00100-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight78